# SDR CA121101005

- Difficulty date: November 1, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 200BEECH
- Engine: Pwa PT642A
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Part number: H15A8
- Condition: Overheated
- Location: Windshield
- Part time: 12,947 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE WINDSHIELD HEAT WOULD NO LONGER FUNCTION, UPON TROUBLESHOOTING IT WAS DISCOVERED THAT THE MAIN CABLES THAT CARRY THE HIGH CURRENT (50AMPS) FOR THE WINDSHIELD HEAT WERE OVERHEATED TO THE POINT OF MELTING THE OUTER SHIELDING. THESE WIRES ARE LOCATED IN THE FLOOR OF THE AIRCRAFT. THE FAILED WIRES IN QUESTION GO FROM THE 50A CIRCUIT BREAKERS TO A LARGE CANNON PLUG, THEN OFF TO THE WINDSHIELD. WHERE THE WIRES PASS THROUGH THE CANNON PLUG, THEY ARE PINNED. THE MALE AND FEMALE PIN FIT WAS NOT VERY TIGHT, ALLOWING RESISTANCE AND HEAT TO BUILD UP. ALL PINS AND SOCKET WERE REPLACED AND THE FIT IS MUCH TIGHTER. THIS IS A STANDARD FACTORY DESIGN THAT PROBABLY HAS NOT BEEN MODIFIED (OR HAD THE PINS REPLACED) SINCE THE AIRCRAFT WAS NEW.   THERE IS A HIGH CHANCE THAT THIS PROBLEM EXISTS ON OTHER KING AIR 200`S IN OPERATION, THE POSSIBILITY FOR A FIRE IS VERY HIGH.
